Ohio, 2002

Flash Flooding in Ohio, June 13, 2002

June 13, 2002 · NWS PBZ · 2 events in 2 counties and zones

2 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jun 13, 12:30 PM EST, 0 minutes earlier.

Area forecast discussion, Jun 13, 12:30 PM EST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
130 PM EDT THU JUN 13 2002

FLOOD WATCH EXPANDED FARTHER NORTH.

.PBZ...
MD...FLOOD WATCH FOR THURSDAY FOR ZONE MDZ001.

OH...FLOOD WATCH FOR THURSDAY FOR ZONES OHZ059...OHZ068>069.

PA...FLOOD WATCH FOR THURSDAY FOR ZONES PAZ023...PAZ029>032.

WV...FLOOD WATCH FOR THURSDAY FOR ZONES WVZ003>004...WVZ012...
WVZ021>023...WVZ041.

JMP

In the hours before

Special weather statement, Jun 13, 10:27 AM EST, 2 hours 3 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-132130-

SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
1127 AM EDT THU JUN 13 2002

...SEVERE THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT...

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER WESTERN
PENNSYLVANIA...EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
WESTERN MARYLAND TODAY AND TONIGHT.

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY AND WILL BECOME MORE
NUMEROUS TONIGHT. SOME STORMS MAY CONTAIN LARGE HAIL AND DAMAGING
WINDS...ESPECIALLY DURING THE AFTERNOON AND EVENING. HEAVY DOWNPOURS
ARE ALSO POSSIBLE.

THE BIGGEST THREAT IS LOCATED NEAR THE CITY OF PITTSBURGH AND SOUTH.

SKYWARN ACTIVATION MAY BE NEEDED.

STAY TUNED TO NOAA WEATHER RADIO FOR UPDATES AND POSSIBLE WARNINGS.

The radar

The Pittsburgh radar (KPBZ), 87 km away, was scanning. The volume nearest the first event began at 17:31 UTC.

Open the radar archive at this moment

Event by event

2 flash flood. Local standard time, as filed.

Flash Flood, Belmont

When
June 13, 12:30 PM EST to 3:30 PM EST
Where
Belmont County, Somerton
Reported by
EMERGENCY MANAGER
Coordinates
40.016, -80.988 (the zone’s center; the record gives no point)

Heavy thunderstorm rains produced flooding along State Route 800 near Somerton.

Flash Flood, Monroe

When
June 13, 1:42 PM EST to 3:30 PM EST
Where
Monroe County, Beallsville
Property damage
$10,000
Reported by
TRAINED SPOTTER
Coordinates
39.727, -81.083 (the zone’s center; the record gives no point)

Heavy thunderstorm rains produced basement and roadway flooding.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2002Every state in 2002This day in weather historyWarnings in Ohio, June 2002

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5301302, 5301303.